Morozov’s discrepancy principle under general source conditions. (English) Zbl 1037.65057

The authors study ill-posed problems \(Ax=b\) in a Hilbert space setting where instead of the exact data \(y\) some noisy data \(y^\delta\) are given such that \(\| y-y^\delta|\leq \delta\). They are interested in order optimality results of the regularized approximation of the minimum norm solution of the problem under the general source condition \[ x^+=[\varphi (A^*A)]^{1/2}v \quad {\text{with}}\quad \| v\| \leq E. \] Earlier U. Tautenhahn [Numer. Funct. Anal. Optimization 19, 377–398 (1998; Zbl 0907.65049)] has shown that the classical Tikhonov regularization method combined with a special choice of the regularization parameter \(\alpha\) defined by the function \(\phi\) is optimal. Here the authors investigate regularization methods represented in the general form \[ x^{\delta}_{\alpha}=g_{\alpha}(A^*A)A^{*}y^{\delta} \] and combined with Morozov’s discrepancy principle (independent of the function \(\varphi\)). They have found some analytical properties of the functions \(\varphi\) and \(d_{\alpha}\) that provide the order optimality of this simple regularization technique.


65J10 Numerical solutions to equations with linear operators
65J20 Numerical solutions of ill-posed problems in abstract spaces; regularization
47A52 Linear operators and ill-posed problems, regularization


Zbl 0907.65049
Full Text: DOI


[1] Engl, H. W., Hanke, M. and A. Neubauer: Regularization of Inverse Problems. Dordrecht: Kluwer 1996.
[2] Groetsch, C. W.: The Theory of Tikhonov Regularization for Fredholm Equa- tions of the First Kind. Boston: Pitman 1984. · Zbl 0545.65034
[3] Hanke, M. and P. C. Hansen: Regularization methods for large-scale problems. Surv. Math. Ind. 3 (1993), 253 - 315. · Zbl 0805.65058
[4] Hofmann, B.: Regularization for Applied Inverse and Ill-Posed Problems (Teubner- Texte zur Mathematik: Vol. 85). Leipzig: B. G. Teubner Verlagsges. 1986. · Zbl 0606.65038
[5] Hohage, T.: Regularization of exponentially ill-posed problems. Numer. Funct. Anal. & Optimiz. 21 (2000), 439 - 464. · Zbl 0969.65041
[6] Louis, A. K.: Inverse und schlecht gestellte Probleme. Stuttgart: Teubner 1989. · Zbl 0667.65045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.